Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Long period and antibiotics

(2 Posts)
FurryFox Tue 23-Feb-16 09:35:35

Will try and keep this short and simple. I came on my period 13 days ago, three days after starting my period I began taking antibiotics for a really bad case of tonsillitis. I was laid up for all of last week, not so much from the tonsillitis but also a horrible flu type bug, I didn't eat for the week, slept a lot of it, had a temperature etc.

My antibiotics were changed after three days because the original ones were making me feel very nauseous and I had mild diarrhoea. However I didn't complete the course as the diarrhoea still hadn't cleared up and was convinced it was the antibiotics. Anyway much better now apart from sinusitis, but I'm still bleeding slightly. It's not like my normal period, it only tends to be there once I've been to the toilet and wiped (sorry for the tmi), I have a small pad in and there were a few spots yesterday.

I suffer from health anxiety so am trying hard to keep things in perspective but my mind is racing away.

Is it possible that with the bug and antibiotics etc it has just interfered a bit with my cycle. I'm usually quite regular, 28 days, week long period etc. Obviously I will go to the doctors if it continues and I know no one can diagnose me with anything but it was more just a general question of if its possible that the bleeding is just messed up from the antibiotics etc. Just to add I usually have quite a heavy period but last week was exceptionally light, I kind of put that down to being laid on my back all week and not being up and about.

Sorry, this is neither short or simple!

FurryFox Tue 23-Feb-16 13:42:17

Anyone any advice?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now